Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


African Americans and skin discoloration
Jun 15, 2004

Greetings, I am a 27 year old African American living with HIV for over 10 years now. I have been on meds for over 2 years, but around December of 2003 I began to notice that my skin was beginning to get darker. Since then I have gone from what some what call "high yellow" to a caramel brown. I am currently taking epivir, kaletra and viread. Do either of you have any idea why this may be happening and/or what I can do to reverse it (or at least minimize further skin darkening). I would really appreciate any input that you can give. Sincerely, Keith R. Green

Response from Dr. Conway

The side effect you report has been reported in the "old days" with zidovudine. More recently, it is occasionally reported with other nucleoside analogues and, to a more limited extent, protease inhibitors. Interestingly, it is a bit more commonly seen with Emtriva in recent times. You may wish to look at your medications and see if any of this fits.

Another important thing would be to look at other causes of this, such as endocrine problems like Addison's disease, or even liver diseases of some types. All of this can usually be figured out with the right blood tests.



Previous
sustiva + gileads nukes
Next
Anemia Indicators

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement